Nebraska, 2003Damaging Wind in Nebraska, June 18, 2003
June 18, 2003 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 18, 1:25 PM CST, 35 minutes earlier.
Area forecast discussion, Jun 18, 1:25 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
225 PM CDT WED JUN 18 2003
MAIN FORECAST CHALLENGES ARE CHANCES OF THUNDERSTORMS FROM FRIDAY
NIGHT ON.
SURFACE FEATURES REMAIN WEAK WITH HIGH PRESSURE SITTING OVER
SOUTHERN MANITOBA AND A WEAK TROF MOVING SOUTH ACROSS SRN NEBRASKA
AND SRN IA. ISOLATED CONVECTION CONTINUES TO MOVE SOUTH ACROSS THE
FORECAST AREA WITH WEAK SHEAR AND INSTABILITY IN PLACE. SLOW MOVING
CONVECTION SHOULD CONTINUE TO SHIFT SWD THIS EVENING AS SFC TROF
SLIPS TO THE SOUTH.
DRIER MID LEVEL AIR MOVES INTO THE REGION TONIGHT AS ABOVE MENTIONED
SFC HIGH SLIDES SOUTHEAST. WARM AIR ADVECTION PATTERN WILL BEGIN TO
SET UP ON FRIDAY. MID LEVEL TROF BEGINS TO MOVE ACROSS THE WESTERN
US AND PUSHES A SHORTWAVE ACROSS NEBRASKA FRIDAY AFTERNOON.
INCREASING LLJ SHOULD HELP A FEW THUNDERSTORMS FIRE IN THE LATE
AFTERNOON AND EARLY EVENING HOURS ACROSS OUR WESTERN COUNTIES. THIS
ACTIVITY MAY LINGER INTO SATURDAY AIDED BY LOW LEVEL JET AND
SHORTWAVE TRANSLATING EAST.
CHALLENGE IN EXTENDED FORECAST BECOMES WHEN NOT TO PUT POPS IN.
FRONT THAT IS PROGGED TO SLIDE THRU ON SUNDAY WILL LIKELY BE NEXT
FOCUSING MECHANISM FOR THUNDERSTORMS. EXTENDED MODELS DIVERGE WITH
ENSEMBLES TAKING ON A MORE ZONAL PATTERN INTO EARLY NEXT WEEK WHILE
THE GFS DIGS A DEEP TROF ACROSS THE WESTERN US. HAVE STUCK CLOSER
TO ENSEMBLES AND LEFT DAYS 6 AND 7 DRY.
.OMA...NONE.
GRIFFIS
Hazardous weather outlook, Jun 18, 10:45 AM CST, 3 hours 15 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-182300-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1145 AM CDT WED JUN 18 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORM ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING ACROSS EAST CENTRAL AND SOUTHEAST NEBRASKA...AND IN
SOUTHWEST IOWA. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THE
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE CHANCE OF THUNDERSTORMS WILL RETURN TO THE AREA FRIDAY NIGHT
INTO TUESDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT.
SD
Thunderstorm Wind, Lancaster
- When
- June 18, 2:00 PM CST
- Where
- Lancaster County, 4 mi NE of Davey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.017, -96.617
Thunderstorm wind gusts estimated at around 60 mph broke off some tree limbs near Davey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 18, 20032 deaths · 1 event
- Flash Flood in South Carolina, June 18 to 19, 2003$250,000 · 1 event
- Flash Flood in Tennessee, June 18, 2003$100,000 · 1 event
- Hail and Damaging Winds in Iowa, June 18, 2003$37,000 · 57 kt wind · 4 events
- Damaging Wind in Louisiana, June 18, 2003$30,000 · 50 kt wind · 1 event
- Damaging Wind in Alabama, June 18, 2003$22,000 · 50 kt wind · 1 event
- Tornado in Florida, June 18, 2003$20,000 · F0 · 1 event
- Flood in Florida, June 18 to 21, 2003$20,000 · 1 event
- Hail in Illinois, June 18, 2003$20,000 · 1 in hail · 1 event
- Damaging Wind in Idaho, June 18, 2003$20,000 · 75 kt wind · 1 event
- Flash Flooding in Tennessee, June 18 to 19, 20035 events
- Flash Flooding in Virginia, June 18, 20034 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365575.